MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 12-80-40
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the essenz electrical venous occluder (evo).The incident occurred in eindhoven, netherlands.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that an essenz electrical venous occluder (evo) gave an error message at setup related to its motor defective.Once the alarm has been cleared, the unit continued to work properly.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: the claimed error code is related to a defect in the motor of the occluder.The clamp performs a movability test with a timeframe of 10 minutes when the clamp is not fully closed.If the test failed the notification (error code 2551) is sent from the control unit and it is displayed on the hlm cockpit.A livanova field service representative was dispatched to the facility to investigate the device and could not confirm the reported issue.Therefore, the affected part was returned to manufacturer site for a detailed investigation.The returned unit was fully tested in a climate chamber and no malfunction has been detected: the clamp is functional as per device service manual.Complaints database analysis revealed no similar event since unit installation in march 2023.Based on the investigation results, the most likely root cause of the reported event was an intermittent communication failure between the essenz venous occluder and the control unit.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ ELECTRICAL VENOUS OCCLUDER (EVO)
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17876409
Report Number9611109-2023-00496
Device Sequence Number12558453
Product Code DXC
UDI-Device Identifier04033817903093
UDI-Public(01)04033817903093(11)230126
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K082344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-80-40
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown